[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.176.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1989

Transient Hypopyon Following Primary or Adjunct Argon Laser Photocoagulation

Author Affiliations

Detroit, Mich

Arch Ophthalmol. 1989;107(11):1566. doi:10.1001/archopht.1989.01070020644008
Abstract

To the Editor.  —We read with great interest the article by Johnson et al1 in the May 1989 issue of the Archives. The authors list, as possible causes of the transient hypopyon in 2 of their 30 patients, whom they managed with pars plana vitrectomy and silicone oil injection for complex retinal detachment, an exaggerated inflammatory reaction possibly related to the intensive panretinal laser endophotocoagulation and an exaggerated inflammatory reaction possibly due to contaminants that might have been present in the silicone oil.I would like to point out reports in the literature of three cases of transient hypopyon following argon laser photocoagulation of intraocular tissue.2,3 All three cases of hypopyon followed intensive argon laser application to the iris for iridotomy, and two of the three cases were with documented rubeosis iridis associated with proliferative diabetic retinopathy. It seems, therefore, quite probable that the increased ocular inflammatory reaction

First Page Preview View Large
First page PDF preview
First page PDF preview
×